MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. LEMAITRE OVER-THE-WIRE EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. LEMAITRE OVER-THE-WIRE EMBOLECTOMY CATHETER
Model Number e1651-84
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have not received the complaint device for evaluation.Hence, we could not conclusively determine the root cause of the failure.During the follow-up with the contact person at the hospital, we learned that the failure occurred when pulling the arterial plug back into the venous side of the graft.Based on our investigations for similar incidents, it is possible that the balloon was not tied sufficiently to the catheter.It is also possible that some anatomical (calcification or stenosis in the lesion area) or procedural factors (use of excessive force to remove the thrombus) may have contributed to the balloon failure.Our ifu appropriately warns the users about the risks that could occur with the use of the embolectomy catheter including the risk of balloon rupture due to exposure to calcified plaque or overinflated balloon.The arterial embolectomy catheter is not recommended for the removal of fibrous, adherent or calcified material (eg.Chronic clot, atherosclerotic plaque).This catheter is not designed to withstand the additional pull force needed to remove these materials.Based on this incident and similar incidents reported by other users, we are preparing to initiate a recall on certain lots of lemaitre 5 french plus over-the-wire embolectomy catheters.The scope of the recall is currently being evaluated.There was no injury to the patient as the result of this incident.This is report# 1 of 5.Please note that we have also reported manufacturer's incident report# 1220948-2020-00027, 1220948-2020-00028, 1220948-2020-00030 and 1220948-2020-00031 relating to other 4 similar incidents that was reported to us by the same contact person at the hospital.
 
Event or Problem Description
During a thrombectomy procedure, the balloon of an over-the-wire embolectomy catheter failed to deflate after pulling the arterial plug into the graft.So, the surgeon punctured the balloon and removed the catheter from the patient's vessel.There was no injury to the patient as the result of this incident.This is report 3 of 5.

Brand Name
LEMAITRE OVER-THE-WIRE EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington, ma
MDR Report Key9817823
Report Number1220948-2020-00029
Device Sequence Number754271
Product Code DXE
UDI-Device Identifier00840663100859
UDI-Public00840663100859
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K022145
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 03/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Numbere1651-84
Device Catalogue NumberE1651-84
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2020
Initial Report FDA Received Date03/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;